MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 300-01-09
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an 80 yo female patient, initial right shoulder implanted in (b)(6) 2023, underwent a revision procedure in (b)(6) 2024, approximately 1 year post the initial procedure.The patient presented with a fractured, ¿smashed¿, shoulder.The equinoxe reverse was taken out and a new reverse plus hrp were implanted.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.An x-ray was provided.The explanted devices are not available for analysis as they were discarded at the hospital.Device images were provided.No further information.
 
Additional Manufacturer Narrative
D10: concomitants: (b)(6) 300-01-09 - equinoxe, humeral stem primary, press fit 9mm.(b)(6) 320-01-38 - equinoxe reverse 38mm glenosphere.(b)(6) 320-10-00 - equinoxe reverse tray adapter plate tray +0.(b)(6) 320-10-05 - equinoxe reverse tray adapter plate tray +5.(b)(6) 320-10-10 - equinoxe reverse tray adapter plate tray +10.(b)(6) 320-15-01 - eq rev glenoid plate.(b)(6) 320-15-05 - eq rev locking screw.(b)(6) 320-20-00 - eq reverse torque defining screw kit.(b)(6) 320-20-00 - eq reverse torque defining screw kit.(b)(6) 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.(b)(6) 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.(b)(6) 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6) 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm.(b)(6) 320-38-13 - equinoxe reverse 38mm humeral const liner +2.5.(b)(6) 321-20-00 - equinoxe reverse shoulder drill kit.(b)(6) 321-52-09 - 3.2mm k-wire, trocar tip.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3 - according to the information provided, the female patient underwent a reverse shoulder replacement surgery on (b)(6) 2023.Approximately 1 year later, on (b)(6) 2024, the patient was revised due to humeral bone fracture.The patient is believed to have fallen.Bone quality was also likely a contributing factor.The devices were not returned for evaluation.Images and a radiograph were provided with the experience report.The reason for the revision reported was likely due to a periprosthetic humeral bone fracture related to the patient¿s poor bone quality and possible fall.The fracture was confirmed from the provided radiograph.H6 - component code, investigation type, findings, conclusion codes.
 
Event or Problem Description
The representative for the case, "believed the patient had fallen over - with brittle bone".
 
Additional Manufacturer Narrative
"this follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported was likely due to a periprosthetic humeral bone fracture related to the patient¿s poor bone quality and possible fall.The fracture was confirmed from the provided radiograph.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.".

Brand Name
EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key20165029
Report Number1038671-2024-03348
Device Sequence Number7300888
Product Code KWT
UDI-Device Identifier10885862079305
UDI-Public10885862079305
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number300-01-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer11/27/2024
02/03/2025
Initial Report FDA Received Date09/07/2024
Supplement Report FDA Received Date12/13/2024
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale